Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 31, 2008, 6:09 PM CST for George County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2008, 6:09 PM CST (00:09 UTC)
- Expired
- Jan 31, 2008, 6:43 PM CST
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County George County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 31, 12:35 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -231 m²/s²
- 0-3 km storm-relative helicity
- -182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 010010
SVRMOB
MSC039-010100-
/O.NEW.KMOB.SV.W.0012.080201T0009Z-080201T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
609 PM CST THU JAN 31 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LUCEDALE...
* UNTIL 700 PM CST
* AT 605 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BEXLEY TO EVANSTON TO
BASIN...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
LUCEDALE TO LUCEDALE TO 9 MILES SOUTH OF LUCEDALE...AND MOVING
NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHIPMAN BY 615 PM CST...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND FREQUENT
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST MISSISSIPPI.
LAT...LON 3100 8842 3074 8842 3073 8877 3080 8875
3094 8883 3100 8882
TIME...MOT...LOC 0009Z 245DEG 50KT 3101 8860 3087 8854
3081 8856
$$1 follow-up statement
000
WWUS54 KMOB 010043
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
644 PM CST THU JAN 31 2008
MSC039-010054-
/O.CAN.KMOB.SV.W.0012.000000T0000Z-080201T0100Z/
GEORGE MS-
644 PM CST THU JAN 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR GEORGE COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR SOUTHEAST MISSISSIPPI.
LAT...LON 3100 8842 3074 8842 3073 8877 3080 8875
3094 8883 3100 8882
TIME...MOT...LOC 0044Z 245DEG 50KT 3121 8809 3107 8803
3101 8805
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 4:00 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 31, 4:00 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CST THU JAN 31 2008
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE LATEST SURFACE
ANALYSIS SHOWS THE WARM FRONT EXTENDING FROM NEAR MCB TO THE
MISSISSIPPI COASTAL WATERS AND ACROSS THE MARINE AREA TO NEAR
APALACHICOLA. AS THE SURFACE LOW MOVES INTO NORTHERN ALABAMA THIS
EVENING...THE WARM FRONT SHOULD BRIEFLY MOVE INTO THE COASTAL
COUNTIES OF THE FORECAST AREA. MEANWHILE...THE AMOUNT OF CAPE
REMAINS LIMITED...AT MOST 500 J/KG...AS THE LINE OF CONVECTION MOVES
ACROSS THE AREA THIS EVENING. THE 55 KNOT 850 JET RESULTS IN 0-1 KM
HELICITIES FOR SURFACE BASED OR NEAR SURFACE BASED CONVECTION OF
150-250 M2/S2...CERTAINLY ENOUGH TO SUPPORT SEVERE CONVECTION.
MODEL SOUNDINGS INDICATE THAT MID LEVEL DRY AIR WILL BE ERADICATED
AS THE LINE MOVES THROUGH...WITH WET BULB ZERO VALUES RISING TO
ABOVE 11KFT. THE MINIMAL INSTABILITY REMAINS THE WILD CARD AND
POWERFUL LIMITING FACTOR...AND THE LACK OF DRY AIR ALOFT BECOMES AN
INCREASINGLY SIGNIFICANT LIMITING FACTOR AS WELL. SO...COULD BE
SOME STRONG STORMS OVER THE COASTAL COUNTIES WITH THE PASSAGE OF THE
LINE AS THE WARM FRONT BRIEFLY MOVES ONSHORE. CERTAINLY CANNOT RULE
OUT A SEVERE THUNDERSTORM OR TWO EARLY ON BEFORE THE SOUNDING
MOISTENS COMPLETELY AND WILL MENTION POSSIBLE SEVERE STORMS DESPITE
THE INCREASING LIMITING FACTORS. DRY AND COOLER CONDITIONS FOLLOW
FOR FRIDAY AND FRIDAY NIGHT AS A SURFACE HIGH MOVES ACROSS THE
REGION...THEN DRY CONDITIONS AND SLIGHTLY ABOVE SEASONABLE
TEMPERATURES FOLLOW FOR SATURDAY AND SUNDAY. THE NEXT SYSTEM
DEVELOPS OVER THE PLAINS ON SUNDAY AND ADVANCES EASTWARD...WITH A
RETURN FLOW LIFTING AN OLD FRONTAL BOUNDARY ACROSS THE AREA AS A
WARM FRONT...SUPPORTING CHANCE POPS FOR SUNDAY AND SUNDAY NIGHT. /29
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...THE PLAINS SYSTEM EJECTS TO
THE GREAT LAKES INTO QUEBEC ON TUESDAY. THIS SYSTEM BRINGS A COLD
FRONT THROUGH THE FORECAST AREA TUESDAY AFTERNOON INTO TUESDAY
NIGHT. BEST CHANCE OF RAIN WILL BE TUESDAY INTO TUESDAY NIGHT WITH
SMALL POPS ON WEDNESDAY. AFTER WARM DAYS MONDAY AND
TUESDAY...TEMPERATURES RETURN TO NEAR SEASONABLE LEVELS FOR THE
REMAINDER OF THE PERIOD. /29
&&
.MARINE...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING
AS AN AREA OF LOW PRESSURE MOVES INTO CENTRAL MISSISSIPPI. AS THIS
LOW PRESSURE PASSES NORTH OF THE AREA...IT WILL DRAG A COLD FRONT
THROUGH THE AREA. A STRONG NORTHWESTERLY FLOW WILL FOLLOW IN ITS
WAKE. THE NORTHWEST FLOW WILL WEAKEN BY FRIDAY AFTERNOON AS HIGH
PRESSURE BUILDS OVER THE NORTH CENTRAL GULF. A SOUTHERLY FLOW
RETURNS OVER THE WEEKEND AS THE HIGH MOVES EAST. /13
&&
.FIRE WEATHER...NO CONCERNS. AFTERNOON RELATIVE HUMIDITIES REMAIN
JUST ABOVE CRITICAL LEVELS THROUGH THE WEEKEND. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 43 58 34 64 / 100 05 10 10
PENSACOLA 43 57 37 62 / 100 05 10 10
DESTIN 48 58 42 61 / 100 05 10 05
EVERGREEN 44 58 27 65 / 100 05 10 05
WAYNESBORO 36 54 26 63 / 90 05 10 10
CAMDEN 38 53 28 64 / 100 05 10 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
29 EVERSOLE
13 CULLENHazardous weather outlook, Jan 31, 4:57 AM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 457 AM CST THU JAN 31 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-312000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 457 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... A LOW PRESSURE SYSTEM WILL MOVE FROM SOUTH LOUISIANA TODAY INTO CENTRAL MISSISSIPPI TONIGHT. TO THE EAST OF THE LOW...A WARM FRONT WILL MOVE INLAND FROM THE NORTHERN GULF LATE THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES INTO NORTHERN MISSISSIPPI. AS THE LOW PASSES TO THE NORTH...A STRONG COLD FRONT WILL SWEEP EAST OVER THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE INTO SOUTHEAST MISSISSIPPI IN THE EARLY AFTERNOON...AND TRAVEL EAST ACROSS PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH THE EVENING HOURS WITH RAIN ENDING OVER THE EASTERN SECTIONS BY FRIDAY MORNING. THE PRIMARY THREAT WITH SEVERE STORMS WILL LIKELY BE DAMAGING WINDS AND ISOLATED TORNADOES ALONG AND AHEAD OF THE COLD FRONT THURSDAY AFTERNOON AND EVENING....MAINLY NEAR AND SOUTH OF HIGHWAY 84 FROM WAYNESBORO TO ANDALUSIA. LARGE HAIL WILL BE A POSSIBILITY WITH SEVERE STORMS AS WELL. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE THROUGHOUT THE DAY REGARDING THE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EVENING. OVER THE MARINE AREA...SOUTHEASTERLY WINDS WILL INCREASE TO NEAR 30 KNOTS LATE TODAY AND TONIGHT AS THE LOW PRESSURE SYSTEM PASSES TO THE NORTHWEST. A STRONG COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE MARINE AREA TONIGHT AS THE LOW PASSES TO THE NORTH. A SMALL CRAFT ADVISORY IS POSTED FOR THE COASTAL WATERS THROUGH EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE A POSSIBILITY SUNDAY THROUGH TUESDAY AS HIGH PRESSURE BUILDS EAST OF THE REGION AND MOISTURE INCREASES ACROSS THE DEEP SOUTH. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION EARLY WEDNESDAY...AND A FEW STRONG THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Jan 31, 4:05 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 405 PM CST THU JAN 31 2008 MSZ075-078-312245- STONE-PERRY- INCLUDING THE CITIES OF...NEW AUGUSTA AND WIGGINS... 405 PM CST THU JAN 31 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED SOUTH AND WEST OF STONE AND PERRY COUNTIES... AT 400 PM CST NATIONAL WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS 24 MILES WEST OF WIGGINS...AND MOVING NORTHEAST AT 55 MPH. THE THUNDERSTORM WILL ARRIVE AT THE WESTERN EDGE OF THE COUNTY BY 420 PM AND AFFECT AREAS IN AND AROUND WIGGINS...WHITES CROSSING...BELLEVILLE...JANICE...MAHNED AND NEW AUGUSTA THROUGH 445 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD DO DAMAGE TO WEAK STRUCTURES...DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING FOR SOUTHEAST MISSISSIPPI.
Local storm report, Jan 31, 5:24 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG WIGGINS 30.86N 89.14W
01/31/2008 STONE MS EMERGENCY MNGR
TREES DOWN IN WIGGINS.
0501 PM TSTM WND DMG MCHENRY 30.71N 89.14W
01/31/2008 STONE MS STORM CHASER
TREES DOWN ON HWY 49 NEAR MCHENRY.
&&
KCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 8:08 PM CST | Flash Flood Warning | MOB | George | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.